I have learned that it is not advised to continue B-12 while taking this drug. Is this also true for short term of say 2 months?
1 Aug 2009
Long-term treatment with pantoprazole may actually cause a deficiency of vitamin B12.
The absorption of vitamin B12 in the body is dependent on the presence of stomach acids, so by reducing or suppressing stomach acid secretion with pantoprazole, vitamin B12 absorption may be impaired.
Long-term treatment with pantoprazole may also make it harder for your body to absorb vitamin B-12, resulting in a deficiency of this vitamin. Symptoms of a vitamin B-12 deficiency may develop slowly and include pale skin, weakness, tired feeling, shortness of breath, and a fast heart rate. Talk with your doctor if you need long-term pantoprazole treatment and you have concerns about vitamin B-12 deficiency.
There is no problem taking vitamin B12 and pantoprazole together.
- Pantoprazole Information for Consumers
- Pantoprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pantoprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i take several NSAID meds, the pantoprozole protects my stomach from bleeding
1 answer • 2 Nov 2009
2 answers • 2 Feb 2010
... waistline so it looks like I am 9 months pregnant (I am 60 the 23rd of this month!) I have reflux disease for which I was taking protonix 40 mg 2 ...
1 answer • 9 May 2010
about all informations about pantoprazole
1 answer • 20 Nov 2010
I have IBS and I am lactose intolerant and now have stomach ulcers. I was prescribed dexilant which?
... is for acid reflux. I'm a bit confused on what medication the doctor decided to prescribe for me and not sure how to eat for ulcers. There ...
1 answer • 14 Oct 2011